MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-P60
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was observed during the device inspection, that the bronchofiberscope exhibited deterioration of the coating of the connecting tube.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The device evaluation also found the instrument channel port was loose.Based on the results of the investigation, it is likely that the following led to the malfunction: physical stress such as scratching or bumping the insertion section, chemical stress due to the reprocessing method, or stress from harsh storage conditions such as in direct sunlight, under high humidity, and exposed to x rays and ultraviolet rays.It is likely that the following led to the loose instrument channel port: physical stress to the instrument channel port such as twisting and pulling.Definitive root causes cannot be identified.A device history review revealed no issues that could have caused or contributed to the reported issue.The suggested event is detectable and preventable by handling the scope in accordance with the following sections of the instructions for use: "3.2 inspection of the endoscope 5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, peeling, scratching, holes, sagging, transformation, bends, adhesion of foreign body, dropout of parts, any protruding objects or other irregularities." olympus will continue to monitor the field performance of this device.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20683657
Report Number9610595-2024-23413
Device Sequence Number18002379
Product Code EOQ
UDI-Device Identifier04953170339196
UDI-Public04953170339196
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberBF-P60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown